Abstract

    Open Access Case Report Article ID: GJMCCR-4-132

    Antipsychotics, Hypothermia, Undressing, and Death

    Mary V Seeman*

    One of the lesser-known adverse effects of antipsychotic medication is hypothermia, a significant and protracted plunge in body temperature. Known risk factors are older age and exposure to a new-for-the-person antipsychotic drug. Hypothermia impairs cognitive function, often resulting in a delirium that can paradoxically induce the prescription of escalating doses of the offending drug. As hypothermia increases, the subjective experience of the person may be one of overwhelming heat that can lead to the person shedding protective clothing, an action that can precipitate death.

    Keywords: Schizophrenia; Hypothermia; Antipsychotics; Paradoxical undressing; Attention seeking

    Published on: Jan 23, 2017 Pages: 1-3

    Full Text PDF Full Text HTML DOI: 10.17352/2455-5282.000032
    Get Citation Base Search Scilit OAI-PMH ResearchGate GrowKudos CrossMark

    Global Views

    Case Reports

    Peertechz Tweets

    Pinterest on GJMCCR